iCliniq logo

Ask a Doctor Online Now

HomeAnswersNeurologymuscle weaknessI have muscle weakness and spasms. Why so?

What is the treatment for organophosphate poisoning?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At April 6, 2023
Reviewed AtOctober 6, 2023

Patient's Query

Hello doctor,

I have been exposed to organophosphates as I contracted a professional fumigating service to remove roaches in my apartment, but it left a powerful smell that I tried to eliminate. I exposed myself to the antidote, which was an organophosphate, over one and a half weeks. Now I have been experiencing light muscle weakness, light spasms occasionally in my legs and arms, shortness of breath, seizures, and a bit of a blurry vision. The symptoms got worsened two days ago. Yesterday I went to the hospital, did a tomography of my lungs and a blood test, and everything was normal. What course of action should I take to recover from this? Am I in any serious trouble?

Thank you.

Hi,

Welcome to icliniq.com.

I understand your concern.

Do you have the brand name of the chemical agent? Can you share a picture? How many days was the interval between exposure and your symptoms? Organophosphate poisoning has acute or short-term effects such as salivation, lacrimation, diarrhea, and abdominal pain. Intermediate effects include weakness and respiratory insufficiency. Long-term effects include confusion, and memory lapses neuropsychological effects. If it has worsened, kindly go back to the emergency room now for evaluation, especially for the seizures and difficulty in breathing.

Thank you.

Patient's Query

Hi doctor,

Thanks for the reply.

The insecticide is called DDVP (dichloro vinyl dimethyl phosphate). I had the symptoms from the first day I exposed myself. They worsened the last time I was there when I spent a bit longer than usual trying to clear the smell. The symptoms I described are very light in intensity. I can still do my daily activities, but I am concerned they will become sequelae and not heal. Right now, I feel a light involuntary movement in my head and near my hands and feet.

Thanks.

Hi,

Welcome back to icliniq.com.

I understand your concern.

Yes, DDVP (dichloro vinyl dimethyl phosphate) is an organophosphate. Please monitor symptoms because if it is progressive, you must be admitted.

I hope this information will be helpful.

Thanks.

Patient's Query

Hi doctor,

Thanks for the reply.

If I am admitted, what will I go through? What exactly are the prognostics?

Thanks.

Hi,

Welcome back to icliniq.com.

I understand your concern.

You might be given Atropine depending on the documented symptoms and will be observed and monitored. Oxygen will be given if you have difficulty breathing.

I hope this information will be helpful.

Thanks.

Same symptoms don't mean you have the same problem. Consult a doctor now!

default Img
Dr. Florilyn Joyce Chulsi Bentrez

Neurology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Neurology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy